MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) # : k131204.The reported event is currently under investigation.
 
Event or Problem Description
A treatment of eia lesion was conducted by the ipsilateral groin approach.After the target lesion was pre-dilated with a 35lp(6x20), another manufacturer's stent was placed.After the first inflation, the balloon was deflated and moved to another position in the stent.Upon the second ballooning attempt, a balloon rupture was revealed.The procedure was completed using another 35lp balloon(8x20).The alleged device was used for post dilation of this stent.The patient remained unharmed.No additional details have been received.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The work order was reviewed and one non-conformance was noted for damage.The damaged device was scrapped; the work order was marked down and then processed as normal.There were no other reported complaints for this lot number.There is no evidence to suggest this product was not manufactured to specification.The instructions for use (ifu) advise not to exceed rated burst pressure.Over-inflation may cause rupture of the balloon with resultant damage to the vessel wall.The ifu further advise to inspect the catheter upon removal from the package to ensure no damage has occurred during shipping.Photographic inspection of the returned device confirmed that the balloon burst longitudinally.The root cause could not be determined.The device has been archived at the manufacturing facility.Monitoring will be conducted for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6301213
Report Number1820334-2017-00110
Device Sequence Number550100
Product Code DQY
UDI-Device Identifier10827002523514
UDI-Public(01)10827002523514(17)170801(10)5179180
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-2.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1